Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 26, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 13, 2007, 2:07 PM CDT for Hamilton County, Merrick County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 13, 2007, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, NE, Merrick County, NE
The radar
The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 131908 TORGID NEC081-121-131945- /O.NEW.KGID.TO.W.0026.070613T1907Z-070613T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 207 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA NORTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 245 PM CDT * AT 205 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 5 WEST OF AURORA...OR ABOUT 13 MILES EAST OF GRAND ISLAND...MOVING NORTH AT 10 MPH. * THE TORNADO WILL BE NEAR... MARQUETTE AND CHAPMAN BY 245 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4080 9827 4080 9801 4114 9790 4114 9828 $$ KISNER
2 follow-up statements
000 WWUS53 KGID 131931 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 230 PM CDT WED JUN 13 2007 NEC081-121-131945- /O.CON.KGID.TO.W.0026.000000T0000Z-070613T1945Z/ HAMILTON NE-MERRICK NE- 230 PM CDT WED JUN 13 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR SOUTHWESTERN MERRICK AND NORTHWESTERN HAMILTON COUNTIES... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS THAT HAVE A HISTORY OF PRODUCING FUNNEL CLOUDS. THESE STORMS WERE LOCATED NEAR PHILLIPS...OR ABOUT 13 MILES EAST OF GRAND ISLAND...MOVING NORTH AT 15 MPH. THE TORNADO WILL BE NEAR... CHAPMAN AND MARQUETTE BY 240 PM CDT CENTRAL CITY BY 245 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4080 9827 4080 9801 4114 9790 4114 9828 $$ KISNER
000 WWUS53 KGID 131943 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 243 PM CDT WED JUN 13 2007 NEC081-121-131950- /O.EXP.KGID.TO.W.0026.000000T0000Z-070613T1945Z/ HAMILTON NE-MERRICK NE- 243 PM CDT WED JUN 13 2007 ...THE TORNADO WARNING FOR SOUTHWESTERN MERRICK AND NORTHWESTERN HAMILTON COUNTIES EXPIRES AT 245 PM CDT... AT 240 PM...THE STORMS THAT PRODUCED FUNNEL CLOUDS HAVE WEAKENED AND THUS THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 245 PM. THUNDERSTORMS WILL CONTINUE ACROSS HAMILTON AND MERRICK COUNTIES THROUGH 4 PM. BRIEF HEAVY RAINS AND OCCASIONAL DANGEROUS LIGHTNING. LAT...LON 4080 9827 4080 9801 4114 9790 4114 9828 $$ KISNER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 13, 12:13 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 13, 12:13 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1213 PM CDT WED JUN 13 2007
.AVIATION....18Z TAF. UPPER LOW WILL CONTINUE TO BRING RAIN/TS
CHANCES TO KGRI. THIS WILL BRING LOWER CIGS AND VSBYS IN RAIN
EVENTS. OUTSIDE OF THESE...THERE IS A WIDE VARIETY OF CLOUD LAYERS.
WILL MAKE IT A BIT DIFFICULT TO FCST...BUT WILL TEND ON LOWER
CONDITIONS. OVERALL...WILL BE IN MVFR/VFR WITH ISOLD IFR IN RAINS.
WILL END MOST PRECIP AROUND SUNRISE AND IMPROVE CONDITIONS TOMORROW
LATE MORNING. KISNER
&&
.PREV DISCUSSION... /ISSUED 543 AM CDT WED JUN 13 2007/
DISCUSSION...UPDATED FORECAST TO EXPAND FLASH FLOOD WATCH
EASTWARD INTO THE REMAINDER OF OUR CWA. CURRENT RADAR TRENDS ARE
SHOWING JUST AS MUCH OR EVEN MORE RAIN ACROSS OUR EASTERN CWA THIS
MORNING. THESE THUNDERSTORMS ARE VERY EFFICIENT RAIN MAKERS WITH
YORK RECEIVING 1.25 INCHES IN 20 TO 40 MIN. IN ADDITION...ANOTHER
BATCH OF HEAVY RAIN CAN BE SEEN COMING UP OUT OF CENTRAL KANSAS
THAT SHOULD IMPACT OUR SOUTHEASTERN CWA OVER THE NEXT FEW HOURS.
PREV DISCUSSION... /ISSUED 335 AM CDT WED JUN 13 2007/
PRIMARY FORECAST CONCERN WILL CENTER AROUND PRECIPITATION CHANCES
THE NEXT FEW DAYS.
OVERALL SLOW PROGRESSION OF UPPER LEVEL SYSTEM ACROSS THE HIGH
PLAINS WITHIN A BLOCKING PATTERN CONTINUES TODAY. THE SFC AND UPPER
TROUGH THAT HAVE BEEN RESPONSIBLE FOR THE HEAVY RAINFALL ACROSS THE
HIGH PLAINS ARE VERY SLOWLY SLIDING EAST AND WILL BE HAVING MORE
OF A WIDESPREAD IMPACT ACROSS OUR CWA TODAY. HOWEVER...AS THE
SYSTEM SLIDES EAST IT IS ALSO WEAKENING AND WILL EVENTUALLY CUT
OFF BY THURSDAY AND SLIP FURTHER SOUTH INTO THE SOUTHERN PLAINS
WHERE IT WILL EVENTUALLY DIE OUT. RAINFALL AMOUNTS THUS FAR ACROSS
OUR CWA HAVE GENERALLY BEEN LIGHT WITH JUST A FEW LOCALIZED AREAS
RECEIVING BRIEF PERIODS OF HEAVY RAIN. THE LACK OF WIDESPREAD
HEAVY RAINFALL THUS FAR WILL MAKE FLOODING SLIGHTLY LESS LIKELY AS
WE HEAD INTO TODAY. HOWEVER...THE SETUP IS STILL THERE FOR
LOCALIZED FLASH FLOODING PROBLEMS WITH HIGH PRECIPITABLE WATER
VALUES AND FAVORABLE TROUGH POSITION. THE MAIN CONCERN WILL CENTER
MORE AROUND RAINFALL RATES AS THUNDERSTORMS TODAY WILL BE
EFFICIENT RAINFALL PRODUCERS AND MAY DROP HEAVY RAINFALL AMOUNTS
IN A SHORT DURATION OF TIME MAKING LOCALIZED FLASH FLOODING A
POSSIBILITY. THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH AND
EXTEND IT SO THAT IT INCLUDES THE DURATION OF THE DAY. CLOUD COVER
TODAY WILL ONCE AGAIN MAKE IT DIFFICULT TO DESTABILIZE AND WIND
SHEER REMAINS WEAK SO NOT EXPECTING ANY KIND OF SEVERE WEATHER
THREAT JUST A HEAVY RAIN THREAT.
UPPER SYSTEM...ALTHOUGH WEAKER...IS STILL SITTING RIGHT OVER US ON
THURSDAY AND WILL CONTINUE TO GO WITH CHANCE POPS. HOWEVER...BY
FRIDAY THE NOW CLOSED OFF UPPER LOW SHOULD BE FAR ENOUGH SOUTH OF
THE AREA AND HAVE WEAKENED ENOUGH TO KEEP OUR AREA DRY. DRY
WEATHER WILL CONTINUE INTO SATURDAY WITH THE NEXT CHANCE OF RAIN
COMING INTO THE PICTURE BY SUNDAY AFTERNOON ACROSS THE NORTHWEST
ZONES IN ASSOCIATION WITH THE NEXT UPPER TROUGH. THE BETTER CHANCE
OF RAIN WITH THIS TROUGH PASSAGE WILL LIKELY HOLD OFF UNTIL MONDAY.
HIGH TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMS TODAY AND
TOMORROW HOLDING IN THE 70S DUE TO PRECIPITATION AND CLOUD COVER.
HOWEVER...WARMER WEATHER CAN BE EXPECTED BY FRIDAY INTO THE WEEKEND
WITH HIGHS CLIMBING BACK INTO THE MID TO UPPER 80S WITH MORE
SUNSHINE EXPECTED.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 13, 11:02 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1102 AM CDT WED JUN 13 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1102 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL CAN BE EXPECTED TODAY. THE THUNDERSTORMS WILL BE EFFICIENT RAINFALL MAKERS...WITH THE STRONGER STORMS CAPABLE OF PRODUCING AN INCH OR TWO OF RAIN IN AN HOUR. RAINFALL TOTALS OF 1 TO 3 INCHES WITH SOME LOCALIZED 4 INCH AMOUNTS WILL BE POSSIBLE BY LATE TONIGHT. THE HEAVY RAIN MAY PRODUCE AREAS OF FLASH FLOODING...LOWLAND FLOODING AND FLOODING OF RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT WITH DRY WEATHER EXPECTED FOR FRIDAY AND SATURDAY. THUNDERSTORMS WILL THEN RETURN TO THE AREA SPREADING FROM NORTHWEST TO SOUTHEAST SUNDAY AND LASTING INTO LATE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:55 PM CDT | Flood Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 13 hr |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.